Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 103, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2006, 8:29 PM CDT for DeWitt County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 25, 2006, 8:43 PM CDT
- In force
- 14 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2996 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 260129 SVREWX TXC123-260215- /O.NEW.KEWX.SV.W.0103.060426T0129Z-060426T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 829 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... DEWITT * UNTIL 915 PM CDT * AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTH OF CUERO...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE THOMASTON. LAT...LON 2914 9734 2897 9740 2882 9699 2906 9691 $$
1 follow-up statement
000 WWUS54 KEWX 260143 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 842 PM CDT TUE APR 25 2006 TXC123-260152- /O.CAN.KEWX.SV.W.0103.000000T0000Z-060426T0215Z/ DEWITT TX- 842 PM CDT TUE APR 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DEWITT COUNTY IS CANCELLED... THE THUNDERSTORM NEAR CUERO HAS WEAKENED BELOW SEVERE LIMITS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2914 9734 2897 9740 2882 9699 2906 9691 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:17 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 25, 8:17 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 817 PM CDT TUE APR 25 2006 .UPDATE... ADJUSTED FORECASTS TO SHOW DISCONTINUATION OF SEVERE THUNDERSTORM WATCH 249 FOR MAVERICK...ZAVALA...DIMMIT... AND FRIO COUNTIES. CONTINUED WATCH THRU 10 PM FROM ATASCOSA COUNTY EAST TO KARNES...DEWITT...GONZALES... AND LAVACA COUNTIES. COOLER AIR CONTINUES TO SPILL OVER THE AREA FROM THE NORTH. BREEZY AND COOLER FOR A LATE APRIL SETTING IS THE MAIN THEME FOR THE NEXT FEW HOURS. STRONG COLD FRONT FOR LATE APRIL HAS MOVED SOUTH OF THE AREA. LAST TIME THIS HAPPENED ON THIS SCALE WAS IN LATE APRIL OF 1997. 2ND WAVE OF RAIN AND SHOWERS POSSIBLE LATER TONIGHT...WITH 2ND SURGE OF COOL AIR ENTERING NORTHERN HILL COUNTRY EARLY THIS EVENING. MORE STABLE CONDITIONS FOLLOW AS WEAK RIDGE BUILDS OVER THE AREA ALOFT. FORECASTS TAKE NEXT 500 HPA LOW ACROSS AREA SATURDAY AND SATURDAY NIGHT...BRINGING ANOTHER CHANCE FOR SHOWERS FRIDAY NIGHT THROUGH SATURDAY. DRIER WEATHER EMERGES SUNDAY THROUGH THE EARLY PART OF NEXT WEEK...AS RIDGE ALOFT BUILDS OVER THE AREA FROM THE WEST. MEDIUM RANGE FORECASTS HINT AT ANOTHER COLD FRONT MOVING ACROSS THE AREA LATE NEXT WEEK. && .PREV DISCUSSION... (ISSUED 632 PM CDT TUE APR 25 2006) AVIATION... MVFR CIGS OVR THE HILL COUNTRY WIL SPREAD SOUTH TO THE THREE TERMINALS BY 06Z. TSTMS ALG THE CDFNT, SOUTH OF KSAT, WL MOV SE AWAY FM THE TERMINAL. HOWEVER, AS THE SLY LLJ SETS UP AFT SS, THE SHWR AND TSTM ACTIVTIY WILL SPREAD NORTH ACRS ALL TERMINALS BY 06Z. MVFR CONDS IN RW/TRW WL PERSIST FM 06ZS TO 12Z. OVRRNG CLDNS WL END WITH CIGS LFTING TO VFR ARND 13Z AND SCT OUT BY 18Z. PREV DISCUSSION... (ISSUED 344 PM CDT TUE APR 25 2006) DISCUSSION... COLD FRONT CURRENTLY BISECTING OUR CWFA ALONG A LINE FROM NEAR GIDDINGS TO NEAR BRACKETTVILLE. THE BEST CHANCES FOR PRECIP WILL BE ALONG AND AHEAD OF THE FRONT THIS EVENING ACROSS OUR SOUTHERN- MOST COUNTIES...WHERE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. THE 19Z RUN OF THE RUC MODEL KEEPS THE FRONT MOVING AND FOCUSES CONVECTION ACROSS CWFA CRP THIS EVENING...WHERE CAPE VALUES UP TO 4500 J/KG ARE FORECAST...SLIGHTLY ABOVE OUR 3500-4000 VALUES. WILL BE INTERESTING TO SEE HOW THIS PLAYS-OUT...BUT AS LONG AS WE HAVE DEWPOINT TEMPS NEAR 70 ACROSS OUR SOUTHERN COUNTIES...WELL HAVE A SHOT. COLD AIR ADVECTION BEHIND THE FRONT WILL RESULT IN BELOW NORMAL TEMPERATURES TONIGHT THROUGH THURSDAY MORNING. 12Z ETA(NAM) MOS LOOKS TO HAVE A BETTER HANDLE ON TEMPS FOR THE 1ST COUPLE OF PERIODS OVER THE GFS MOS GIVEN OBSERVED TEMPS BEHIND THE FRONT. GULF MOISTURE WILL RETURN LATE THURSDAY NIGHT...WITH ADVECTION FOG AND DRIZZLE FORECAST. THIS RETURN FLOW IN RESPONSE TO A POTENT UPPER LOW...CURRENTLY OFFSHORE OF CALIFORNIA AND FORECAST TO MOVE EAST ACROSS SOUTHERN AZ INTO NM. THIS WEATHER-MAKER WILL BRING CHANCES FOR PRECIP TO OUR AREA THIS WEEKEND...WITH THE BEST CHANCES LATE SATURDAY AND SATURDAY NIGHT AS A DRYLINE IS FORCED EAST ACROSS CENTRAL TEXAS...FOLLOWED BY ANOTHER COLD FRONT LATE SATURDAY NIGHT. DRY NW FLOW WITH RIDGING AT THE SURFACE TO PREVAIL BY LATE SUNDAY AND PERSIST INTO TUESDAY WITH NEAR NORMAL TEMPS. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Apr 25, 5:42 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT TUE APR 25 2006 TXZ171>173-183>194-202>209-217>225-228-261045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 542 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY EVENING AS A STRONG COLD FRONT AND UPPER DISTURBANCES INTERACT. HAIL...HIGH WINDS AND LOCALLY HEAVY RAINFALL ARE THE MAIN WEATHER THREATS. THESE THREATS WILL BE MAINLY FOCUSED ALONG AND JUST BEHIND THE COLD FRONT WHICH WILL PUSH SLOWLY SOUTH ACROSS SOUTH CENTRAL TEXAS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM OVER THE SOUTHWEST U.S. WILL PUSH OVER THE AREA FRIDAY INTO SATURDAY WITH ANOTHER CHANCE OF STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE FROM HAIL..DAMAGING WINDS AND ISOLATED TORNADOES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 25, 5:26 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL KNIPPA 29.30N 99.63W
04/25/2006 M1.75 INCH UVALDE TX CO-OP OBSERVER
&&
RUNEWXLocal storm report, Apr 25, 6:30 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 7 E FRIO TOWN 29.02N 99.20W
04/25/2006 M1.75 INCH FRIO TX CO-OP OBSERVER
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:08 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.